MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: best estimate date is between (b)(6) 2019 - (b)(6) 2019.(b)(4).The product testing could not be performed as the product was not returned.The reported complaint could not be verified.The manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model zmb00 22.0 diopter intraocular lens (iol) was explanted from the patient¿s operative eye due to power discrepancy-unexpected post-op refraction, and blurry vision.Per the customer, there was nothing wrong with the explanted iol.The iol was replaced with the same model lens but lower diopter (19.5).The following visual acuity measurements were provided.Visual acuity pre-operative: 20/70 uncorrected.Visual acuity post-operative: 20/50 uncorrected day 1 post-op.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: reason for non-evaluation of the initial mdr was inadvertently populated with code 02.This was incorrect as a device evaluation was provided in the form of a manufacturing record review and historical review.Additional information: device available for evaluation, yes.Returned to manufacturer on 10/10/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.A visual inspection of the returned lens shows it was cut into four pieces, most probably to aid in the explant.Based on the condition of the return, further analysis is not possible.The reported complaint issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa: 010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9182789
Report Number3011852734-2019-00189
Device Sequence Number2693064
Product Code MFK
UDI-Device Identifier05050474535664
UDI-Public(01)05050474535664(17)210915
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2021
Device Model NumberZMB00
Device Catalogue NumberZMB00U0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer10/22/2019
10/25/2020
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date10/22/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005